The Annals of Probability

Backward stochastic differential equations with rough drivers

Joscha Diehl and Peter Friz

Full-text: Open access

Abstract

Backward stochastic differential equations (BSDEs) in the sense of Pardoux–Peng [Lecture Notes in Control and Inform. Sci. 176 (1992) 200–217] provide a non-Markovian extension to certain classes of nonlinear partial differential equations; the nonlinearity is expressed in the so-called driver of the BSDE. Our aim is to deal with drivers which have very little regularity in time. To this end, we establish continuity of BSDE solutions with respect to rough path metrics in the sense of Lyons [Rev. Mat. Iberoam. 14 (1998) 215–310] and so obtain a notion of “BSDE with rough driver.” Existence, uniqueness and a version of Lyons’ limit theorem in this context are established. Our main tool, aside from rough path analysis, is the stability theory for quadratic BSDEs due to Kobylanski [Ann. Probab. 28 (2000) 558–602].

Article information

Source
Ann. Probab., Volume 40, Number 4 (2012), 1715-1758.

Dates
First available in Project Euclid: 4 July 2012

Permanent link to this document
https://projecteuclid.org/euclid.aop/1341401147

Digital Object Identifier
doi:10.1214/11-AOP660

Mathematical Reviews number (MathSciNet)
MR2978136

Zentralblatt MATH identifier
1259.60057

Subjects
Primary: 60H10: Stochastic ordinary differential equations [See also 34F05] 60H15: Stochastic partial differential equations [See also 35R60]

Keywords
Backward stochastic differential equations backward doubly stochastic differential equations rough path analysis stochastic partial differential equations viscosity theory

Citation

Diehl, Joscha; Friz, Peter. Backward stochastic differential equations with rough drivers. Ann. Probab. 40 (2012), no. 4, 1715--1758. doi:10.1214/11-AOP660. https://projecteuclid.org/euclid.aop/1341401147


Export citation

References

  • [1] Barles, G., Buckdahn, R. and Pardoux, E. (1997). Backward stochastic differential equations and integral-partial differential equations. Stochastics Stochastics Rep. 60 57–83.
  • [2] Bogachev, V. I. (2007). Measure Theory. Vol. I. Springer, Berlin.
  • [3] Buckdahn, R. and Ma, J. (2001). Stochastic viscosity solutions for nonlinear stochastic partial differential equations. I. Stochastic Process. Appl. 93 181–204.
  • [4] Caruana, M. and Friz, P. (2009). Partial differential equations driven by rough paths. J. Differential Equations 247 140–173.
  • [5] Caruana, M., Friz, P. K. and Oberhauser, H. (2011). A (rough) pathwise approach to a class of non-linear stochastic partial differential equations. Ann. Inst. H. Poincaré Anal. Non Linéaire 28 27–46.
  • [6] Chen, Y. G., Giga, Y. and Goto, S. (1991). Remarks on viscosity solutions for evolution equations. Proc. Japan Acad. Ser. A Math. Sci. 67 323–328.
  • [7] Crandall, M. G., Ishii, H. and Lions, P.-L. (1992). User’s guide to viscosity solutions of second order partial differential equations. Bull. Amer. Math. Soc. (N.S.) 27 1–67.
  • [8] Deya, A., Gubinelli, M. and Tindel, S. (2009). Non-linear rough heat equations. Preprint. Available at arXiv:0911.0618.
  • [9] Diehl, J., Friz, P. K. and Oberhauser, H. (2011). Parabolic comparison revisited and applications. Preprint. Available at arXiv:1102.5774.
  • [10] El Karoui, N., Peng, S. and Quenez, M. C. (1997). Backward stochastic differential equations in finance. Math. Finance 7 1–71.
  • [11] Fleming, W. H. and Soner, H. M. (2006). Controlled Markov Processes and Viscosity Solutions, 2nd ed. Stochastic Modelling and Applied Probability 25. Springer, New York.
  • [12] Friz, P. K. and Oberhauser, H. (2010). Rough path stability of SPDEs arising in non-linear filtering. Preprint. Available at arXiv:1005.1781.
  • [13] Friz, P. K. and Victoir, N. B. (2010). Multidimensional Stochastic Processes as Rough Paths: Theory and Applications. Cambridge Studies in Advanced Mathematics 120. Cambridge Univ. Press, Cambridge.
  • [14] Gubinelli, M. and Tindel, S. (2010). Rough evolution equations. Ann. Probab. 38 1–75.
  • [15] Kobylanski, M. (2000). Backward stochastic differential equations and partial differential equations with quadratic growth. Ann. Probab. 28 558–602.
  • [16] Liang, G., Lyons, T. J. and Qian, Z. (2009). Backward stochastic dynamics on a filtered probability space. Preprint. Available at arXiv:0904.0377.
  • [17] Lions, P.-L. and Souganidis, P. E. (2000). Fully nonlinear stochastic pde with semilinear stochastic dependence. C. R. Acad. Sci. Paris Sér. I Math. 331 617–624.
  • [18] Lyons, T. (1994). Differential equations driven by rough signals. I. An extension of an inequality of L. C. Young. Math. Res. Lett. 1 451–464.
  • [19] Lyons, T. and Qian, Z. (2002). System Control and Rough Paths. Oxford Mathematical Monographs. Oxford Univ. Press, Oxford.
  • [20] Lyons, T. J., Caruana, M. and Lévy, T. (2007). Differential Equations Driven by Rough Paths. Lecture Notes in Math. 1908. Springer, Berlin.
  • [21] Pardoux, É. and Peng, S. G. (1990). Adapted solution of a backward stochastic differential equation. Systems Control Lett. 14 55–61.
  • [22] Pardoux, É. and Peng, S. G. (1994). Backward doubly stochastic differential equations and systems of quasilinear SPDEs. Probab. Theory Related Fields 98 209–227.
  • [23] Teichmann, J. (2009). Another approach to some rough and stochastic partial differential esquations. Preprint. Available at arXiv:0908.2814v1.